# SDR USAASB98142

- Difficulty date: June 5, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N558AU
- Make and model: Boeing 737301
- Aircraft serial: 23512
- Engine: Ge CFM563B1
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Fan Blade
- Part number: 9527M99P11
- Condition: Bird Strike
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: C, E
- Precautionary procedure: A

## Discrepancy

BOS - FLT 548 - DURING TAKEOFF ROLL, FIRST OFFICER NOTICED A SMALL BIRD OFF THE LEFT SIDE OF THE AIRCRAFT.  SHORTLY AFTER TAKEOFF, CREW EXPERIENCED A STRONG VIBRATION FROM NR 1 ENG.  ENGINE VIBRATION SHOWED ABOVE FOUR.  CREW RETURNED TO FIELD AT BOS WHERE THE FLIGHT LANDED WITHOUT INCIDENT.  NO EMERG DECLARED.  INSP CONFIRMED A BIRD STRIKE.  MAINT REMOVED AND REPLACED DAMAGED 1ST STAGE FAN BLADES, 19, 20, AND 23, ON THE NR 1 ENGINE.  ALSO, REPLACED OPPOSITE FAN BLADES 1, 4, AND 38.  ACCOMPLISHED BORESCOPE OF NR 1 ENG HIGH PRESSURE COMPRESSOR 3RD, 5TH, AND 9TH STAGES.  ALSO INSPECTED COMBUSTION CHAMBER AND TURBINE SECTION PER MM 71-00-47.  PERFORMED ENG RUN AND AVM SIGNAL CONDITIONER CHECK.  OPS CHK GOOD.  (X)
